HEAT ALERT

Pop-up storms expected through early Monday in CT. Some storms could be strong or severe

Narcan saves man from overdose after 1st use of heroin

<p>A man trying heroin for the first time says he overdosed in New Canaan and woke up after rescuers saved him with the opioid antidote Narcan.</p>

News 12 Staff

Jul 10, 2018, 6:50 PM

Updated 2,174 days ago

Share:

A man trying heroin for the first time says he overdosed in New Canaan and woke up after rescuers saved him with the opioid antidote Narcan.
He asked to remain anonymous and said he was in recovery for addiction to sedatives when he obtained some of the deadly drug.
"I didn't know what to do with it," he told News 12 in the office of drug counselor Gerard Vasco. "So I started snorting it like cocaine."
Then he woke up in an ambulance surrounded by emergency medical technicians.
Narcan, a brand of the drug naloxone, can reverse the effects of overdoses immediately. 
The drug is widely available without a prescription as a nasal spray or shot. 
At a Ride Aid pharmacy in Norwalk, News 12 was able to obtain the antidote in a manner of minutes, without prescription and covered by insurance. The co-pay was $62.


More from News 12